Nevada, 2012Excessive Heat in Nevada, June 1, 2012
June 1, 2012 · NWS VEF · 1 event in 1 county or zone
The temperature reached Excessive Heat Warning criteria in Las Vegas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The temperature reached Excessive Heat Warning criteria in Las Vegas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 1, 8:44 AM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 1, 8:44 AM PST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
944 AM PDT FRI JUN 1 2012
.SYNOPSIS...NEAR RECORD TEMPERATURES ARE EXPECTED TODAY WITH
TEMPERATURES REMAINING WELL ABOVE NORMAL THROUGH THE WEEKEND. AN
UNSEASONABLY STRONG PACIFIC STORM IS EXPECTED TO BRING WINDY AND
COOLER CONDITIONS TO THE REGION MONDAY AND TUESDAY.
&&
.UPDATE...WITH THE EXCEPTION OF A FEW HIGH CLOUDS...MOSTLY CLEAR
SKIES ACROSS THE CWA THIS MORNING. MORNING PROGS SHOW A VERY WEAK
SHORT WAVE TROUGH MOVING ACROSS THE CWA TODAY WHICH SHOULD
DESTABILIZE THE AIRMASS ENOUGH TO ALLOW FOR AFTERNOON CLOUDS OVER
THE MOUNTAINS AND A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY OVER THE
SOUTHERN SIERRA.
THE MAIN CONCERN CONTINUES TO BE THE VERY WARM...RECORD TO NEAR
RECORD TEMPERATURES...EXPECTED THIS AFTERNOON. CURRENT EXCESSIVE
HEAT WARNINGS LOOK GOOD WITH CURRENT FORECAST HIGH TEMPERATURES ON
TRACK AS TEMPERATURES ARE GENERALLY RUNNING 2 TO 5 DEGREES WARMER
THAN 24 HOURS AGO.
OVERALL THE SHORT TERM FORECAST IS LOOKING GOOD AND DO NOT PLAN ANY
UPDATES THIS MORNING.
&&
.PREV DISCUSSION...
232 AM PDT FRI JUN 1 2012
.SHORT TERM...SATELLITE LOOP SHOWED VERY THIN CIRRUS OVER SOUTHERN
NEVADA EARLY THIS MORNING WITH CLEAR SKIES OVER NORTHWEST ARIZONA
AND SOUTHEAST CALIFORNIA. SURFACE OBS SHOWED A CONTINUATION OF
TRENDS FROM THE PAST SEVERAL DAYS...LIGHT WINDS AND TEMPERATURES
GENERALLY UP A COUPLE DEGREES FROM 24 HOURS BEFORE. EVERYTHING STILL
POINTS TO TODAY BEING THE HOTTEST DAY OF THE STRETCH...AND EXCESSIVE
HEAT WARNING LOOKS GOOD. STILL AN OUTSIDE CHANCE THAT SATURDAY COULD
HIT CRITERIA AS WELL...BUT THE CURRENT FORECAST SHOWS KLAS FALLING
ONE DEGREE SHY OF THE 105F WARNING LEVEL. ANYWAY...ITS STILL PLENTY
HOT...BE CAREFUL OUT THERE. TEMPS WILL COME DOWN A COUPLE MORE
DEGREES ON SUNDAY. TODAY LOOKS LIKE THE BEST CHANCE FOR ISOLATED
THUNDER OVER THE SIERRA AND NEARBY MOUNTAINS AS WEAK TROUGH PASSING
BY PLUS THE HEAT DESTABILIZE THE AIRMASS. DRY LIGHTNING AND GUSTY
WINDS SHOULD BE THE MAIN THREATS AS THE LOW LEVELS REMAIN VERY DRY.
WINDS WILL KICK UP EACH AFTERNOON...ESPECIALLY IN THE MOHAVE COUNTY
DESERTS...BUT REMAIN BELOW ADVISORY CRITERIA.
.LONG TERM...INCREASED SURFACE WINDS CAN BE EXPECTED MONDAY AND INTO
TUESDAY AHEAD OF A TROUGH OF LOW PRESSURE MOVING INTO THE PAC NW.
MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH THIS FEATURE AND HAVE
THE CENTER OF THE LOW DUE NORTH OF THE FORECAST AREA BY TUESDAY
EVENING. HAVE KEPT THE FORECAST DRY AS MOST MOISTURE AND BEST
DYNAMICS ARE STILL PROGGED TO REMAIN NORTH OF THE FORECAST AREA.
INCREASED WINDS ON MONDAY AND SHARP DECREASE IN TEMPERATURES ON
TUESDAY WILL BE THE MAIN IMPACTS....WITH MONDAY GUSTS AROUND 30 MPH
ON AVERAGE AND DAYTIME MAX TEMPERATURES CURRENTLY FORECAST TO BE AT
LEAST 20 DEGREES COOLER ON TUESDAY THAN WHAT IS EXPECTED TODAY.
CONTINUED DRY CONDITIONS AND A WARMING TREND IN TEMPERATURES WILL
FOLLOW WEDNESDAY THROUGH THE END OF THE WEEK AS RIDGING BUILDS BACK
IN ACROSS THE REGION.
&&
.AVIATION...FOR MCCARRAN...NO SIGNIFICANT WEATHER IS EXPECTED WITH
RELATIVELY LIGHT WINDS AND CLEAR SKIES WE MAY SEE A SLIGHT INCREASE
TO SOUTHWESTERLY WINDS BY LATE THIS AFTERNOON...WITH INTERMITTENT
GUSTS AROUND 15KTS. SURFACE TEMPERATURES ARE EXPECTED TO BE ABOVE
100F TODAY BETWEEN 19Z AND 03Z...WITH THE PEAK TEMPERATURE BEING
AROUND 107 DEGREES.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOSTLY CLEAR SKIES WITH VARIABLE WINDS GENERALLY LESS
THAN 10 KTS INCREASING SLIGHTLY TO BETWEEN 10 AND 20 KTS ACROSS MOST
AREAS DURING THE AFTERNOON. ISOLATED MID TO LATE AFTERNOON
THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SIERRA.
&&
.FIRE WEATHER...VERY WARM TEMPERATURES WITH SINGLE DIGIT AFTERNOON
HUMIDITIES WILL CONTINUE INTO THE WEEKEND. ISOLATED DRY
THUNDERSTORMS /LESS THAN 15 PERCENT COVERAGE/ ARE EXPECTED OVER THE
NORTHERN MOUNTAINS TODAY...ESPECIALLY THE SOUTHERN SIERRA. MORE
STABLE CONDITIONS ON SATURDAY SHOULD END THE THUNDERSTORM CHANCES. A
STRONG PACIFIC STORM IS EXPECTED TO BRING INCREASED WINDS TO THE
AREA MONDAY AND TUESDAY...AND COOLER TEMPERATURES BY MID WEEK.
&&
.CLIMATE...NEAR RECORD TO RECORD HIGH TEMPERATURES ARE EXPECTED
TODAY. THE FOLLOWING ARE THE CURRENT RECORD READINGS AND THE YEAR
FOR SELECTED STATIONS WITHIN THE CWA:
BISHOP CA.......... 98/2001
DAGGETT CA.........109/2001
DEATH VALLEY CA....121/2001
NEEDLES CA.........114/1910
KINGMAN AZ.........108/1915
LAS VEGAS NV.......107/2001
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM PDT TODAY FOR AREAS
BELOW 4000 FEET NVZ016-017-020>022.
AZ...EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM MST TODAY FOR AREAS
BELOW 4000 FEET AZZ002-003-036.
CA...EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM PDT TODAY FOR AREAS
BELOW 4000 FEET CAZ522>527.
&&
MORGAN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 1, 1:06 AM PST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
206 AM PDT FRI JUN 1 2012
AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-020700-
LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
206 AM PDT FRI JUN 1 2012 /206 AM MST FRI JUN 1 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
DANGEROUSLY HOT TEMPERATURES ARE EXPECTED TODAY. AN EXCESSIVE HEAT
WARNING IS IN EFFECT FOR AREAS BELOW 4000 FEET.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
UNSEASONABLY WARM CONDITIONS WILL CONTINUE THROUGH THE
WEEKEND...THEN STRONG WINDS WILL BE POSSIBLE MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.
AZZ001-CAZ519>521-NVZ014-015-018-019-020700-
NORTHWEST PLATEAU-EASTERN SIERRA SLOPES-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
206 AM PDT FRI JUN 1 2012 /206 AM MST FRI JUN 1 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HAZARDOUS WEATHER IS NOT LIKELY THROUGH THE WEEKEND...THEN STRONG
WINDS WILL BE POSSIBLE MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.
MORGAN
Excessive Heat, Las Vegas Valley
- When
- June 1, 1:00 PM PST to 5:00 PM PST
- Where
- Las Vegas Valley forecast zone
- Reported by
- ASOS
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Temperatures in Las Vegas exceeded the daily Excessive Heat Warning criterion of 107F.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 1 to 30, 201258 injured · 34 events
- Tornadoes and Hail in Maryland, June 1, 20122 injured · $831,000 · EF1 · 60 events
- Tornadoes and Hail in Virginia, June 1, 20125 injured · $1.2 million · EF1 · 20 events
- Tornado and Damaging Wind in Pennsylvania, June 1, 2012$3.0 million · EF1 · 2 events
- Wildfire in New Mexico, June 1 to 30, 2012$2.3 million · 1 event
- Hail and Damaging Winds in Virginia, June 1, 2012$259,000 · 2 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 1, 2012$200,000 · 1.75 in hail · 20 events
- Tornadoes and Damaging Winds in Pennsylvania, June 1, 2012$125,000 · EF0 · 17 events
- Tornado and Damaging Winds in Maryland, June 1, 2012$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Virginia, June 1, 2012$31,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Texas, June 1 to 2, 2012$500 · 3 in hail · 44 events
- Flash Flooding and Flood in Maryland, June 1 to 2, 20123 injured · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382269.